View Mobile Site

Ask Dr. Gott 7/2

Beware aspirin ingredients if you're allergic

    DEAR DR. GOTT: I read your column every day and am always interested in your views. I was especially interested in your opinion on Castiva. But I have questions.
    I have arthritis in both of my thumbs. This Castiva sounds great. Most arthritis remedies contain aspirin. I am allergic to any aspirin product. I have spoken to three pharmacists and have three differing opinions. Does Castiva contain aspirin? Some say the "cooling" one does. Others say they don't think so. Not good enough if one is allergic to aspirin. Is Castiva safe for someone like me who is very sensitive to aspirin?
    DEAR READER: The cooling form of Castiva contains methyl salicylate, which could cause health problems for people who are allergic to aspirin. Try the warming form of Castiva, which does not contain salicylate.
    To give you related information, I am sending you a copy of my Health Report "Understanding Osteoarthritis." Other readers who would like a copy should send a long, self-addressed, stamped envelope and $2 to Newsletter, PO Box 167, Wickliffe, OH 44092. Be sure to mention the title.

    DEAR DR. GOTT: I read with interest your female reader's complaint of loss of libido, because I have worked with women with similar dysfunction. I am a certified hypnotherapist. Before resorting to possibly dangerous and certainly expensive pharmaceuticals, I suggest she consult with a qualified practitioner of hypnotherapy. While her issue does not seem to be emotion-based, it is definitely influenced by the mind.
    Once my clients understand that they have the power to control many of their body's functions, they discover new freedom in life. The best aspect of hypnosis is that, after the initial session or sessions, one can apply the techniques as frequently as one wishes — safely and for free!
    I have to warn her husband, however. I have had clients who needed to temper their new power, else they exhaust their partners with their enthusiasm!
    DEAR READER: Thank you for reminding me that hypnotherapy is definitely an option for treating a waning sex drive. Although not all affected women will respond to this alternative, it is, as you point out, safe and inexpensive.
    DEAR DR. GOTT: I would like to ask you about a gray substance that oozes from the skin on various parts of my body. It doesn't happen every day, but it happens frequently enough to make me wonder what the strange symptom is. I've noticed it occurs about three times a year, coming from the skin, not an open wound, and doesn't contain any blood.
    My doctors have given me various antibiotics, and the ones I'm not allergic to have been helpful but haven't eliminated the problem.
    DEAR READER: From your brief description, I cannot determine the cause of your unusual symptom. You don't say whether you have seen a dermatologist for this condition. I recommend you make an appointment with such a specialist the next time it happens. If it occurs for only a few days, you may need to be persistent when making the appointment. Dermatologists are notorious for having long wait lists.

Interested in viewing premium content?

A subscription is required before viewing this article and other premium content.

Already a registered member and have a subscription?

If you have already purchased a subscription, please log in to view the full article.

Are you registered, but do not have a subscription?

If you are a registed user and would like to purchase a subscription, log in to view a list of available subscriptions.

Interested in becoming a registered member and purchasing a subscription?

Join our community today by registering for a FREE account. Once you have registered for a FREE account, click SUBSCRIBE NOW to purchase access to premium content.

Membership Benefits

  • Instant access to creating Blogs, Photo Albums, and Event listings.
  • Email alerts with the latest news.
  • Access to commenting on articles.

Please wait ...